Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 30, 2022, 5:21 PM CDT for Waushara County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 30, 2022, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 40
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS83 KGRB 302221
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
521 PM CDT Sat Apr 30 2022
WIZ045-302300-
Waushara WI-
521 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of western Waushara
County through 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westfield, or 15 miles southwest of Wautoma, moving north at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Plainfield around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4398 8960 4424 8960 4424 8940 4398 8938
TIME...MOT...LOC 2220Z 168DEG 49KT 4390 8952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 30, 2:44 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 30, 2:44 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 244 PM CDT Sat Apr 30 2022 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 243 PM CDT Sat Apr 30 2022 Still cool and wet early in the period, then drier with temperatures returning close to seasonal normals. The large scale flow across North America was blocky at high latitudes, with a progressive band of westerlies suppressed south of the block across the CONUS. The trend during the forecast period will be toward more of a split flow regime. The westerlies across the CONUS will sag south and develop into the southern branch of the split while a northern stream evolves across southern Canada. A series of deep upper troughs will propagate through the westerlies across the CONUS, with each system tracking a little farther south than the previous. Precipitation will be front-weighted within the period. Amounts will probably end up near to slightly below normal, mainly due to dry weather the latter half of the period. Clouds and precipitation with the first two systems will result in below normal temperatures for several days at the start of the forecast, then readings should rebound closer to normal. && .SHORT TERM...Tonight and Sunday Issued at 243 PM CDT Sat Apr 30 2022 A large band of showers was moving across portions of north- central and northeast Wisconsin this afternoon. Behind the band of showers, there was a brief break in the rain. Additional showers were also developing to the south of the area. Temperatures this afternoon were mainly in the lower to middle 40s. The latest surface analysis indicated CAPE values less than 200 J/KG across central and east-central Wisconsin. For the rest of the afternoon into this evening, the strongest thunderstorms are expected across southern Wisconsin. There is still the potential for a few thunderstorms across central and east-central Wisconsin until mid-evening. Any storm that does develop is not expected to become severe. The closed 500mb low across Minnesota and Iowa will move into northern Wisconsin on Sunday and then into upper Michigan Sunday night. This feature will continue bring the chances of showers to the region. The highest chances for rain will be closer to the upper low across north-central and far northeast Wisconsin with the lowest chances across eastern Wisconsin. It will remain cool Sunday with highs in the upper 40s to lower 50s. .LONG TERM...Sunday Night Through Saturday Issued at 243 PM CDT Sat Apr 30 2022 Scatterd light precipitation with the first upper system will linger into Sunday evening, but should gradually end during the night. Dry but cool weather is expected Monday as a low-level ridge extending south from a strong anticyclone over Hudson Bay shifts across the area. The next wave crossing the CONUS will push toward the area Monday night, and across the region Tuesday. The track of the system has shifted south since yesterday, and some additional southward shift is still possible. But it still seems likely to produce some precipitation across at least the southern half of the forecast area. Drier and quieter weather is expected for the latter part of the period as the forecast area becomes positioned in a region of weak upper flow between the southern stream across the southern CONUS, and the northern stream across southern Canada. NBM temperatures seemed reasonable, so stuck close to those for the long-term portion of the forecast. && .AVIATION...for 18Z TAF Issuance Issued at 1051 AM CDT Sat Apr 30 2022 Showers will continue to move across the area this afternoon into this evening. A few thunderstorms are possible across central Wisconsin into the Fox Valley. Some of the stronger thunderstorms could produce small hail and gusty winds. Since the potential for storms is low, did not include them in the 18z TAFS at KGRB, KMTW and KATW. Still waiting for the IFR or lower CIGS to develop as drier air flowing in from the east has thwarted the development of the low clouds. Still expect the low clouds to develop this afternoon into this evening. Also continued low level wind shear in the tafs through this evening as the low level shear is expected to diminish. Overnight, there will be a break in the precipitation across eastern Wisconsin with showers continuing at times across central, north- central and far northeast Wisconsin. The chance of showers continues on Sunday, with the highest chances of rain north and west of the Fox Valley. Low CIGS will gradually rise into the MVFR category during the day, with some VFR CIGS possible across eastern Wisconsin during the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......Eckberg
Hazardous weather outlook, Apr 30, 1:50 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 150 PM CDT Sat Apr 30 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 150 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Strong east winds with gusts up to 40 mph are possible into early this evening. The strong winds may result in difficult travel on north-south oriented roads, especially for high profile vehicles. There is a chance of thunderstorms through mid-evening, mainly south of Highway 8. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Runoff from the rainfall this weekend will result in fast flows and elevated levels on area streams and rivers into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-011100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 150 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Gusty east to southeast winds and high waves will result in hazardous conditions to small craft through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Lingering high waves on Lake Michigan will result in conditions hazardous to small craft Sunday morning. Conditions hazardous to small craft are possible on the Lake and Bay again late Monday night through Tuesday evening. Eckberg/Skowronski
In the hours before
Special weather statement, Apr 30, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
521 PM CDT Sat Apr 30 2022
WIZ045-302300-
Waushara WI-
521 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of western Waushara
County through 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westfield, or 15 miles southwest of Wautoma, moving north at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Plainfield around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4398 8960 4424 8960 4424 8940 4398 8938
TIME...MOT...LOC 2220Z 168DEG 49KT 4390 8952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurimskiNearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.